Alert archive / Tennessee / Tornado Warnings in 2009
Tornado Warning 66, NWS Memphis, TN
NWS Memphis, TN issued this tornado warning at Aug 4, 2009, 10:14 PM CDT for Carroll County, Henderson County, Tennessee. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 4, 2009, 10:14 PM CDT (03:14 UTC)
- Expired
- Aug 4, 2009, 11:00 PM CDT
- In force
- 46 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Carroll County, TN, Henderson County, TN
The radar
The Memphis radar (KNQA), 135 km from the middle of the area, began a volume at 03:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 4, 10:30 PM CDT | TSTM WND DMG | 6 Ese Milan, TN | SEVERAL TREES AND POWER LINES DOWN IN THE TOWN OF TERRY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 4, 6:34 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 3.2 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2116 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 1606 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KMEG 050314
TORMEG
TNC017-077-050400-
/O.NEW.KMEG.TO.W.0066.090805T0314Z-090805T0400Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1014 PM CDT TUE AUG 4 2009
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHWESTERN CARROLL COUNTY IN NORTHWEST TENNESSEE...
HENDERSON COUNTY IN SOUTHWEST TENNESSEE...
* UNTIL 1100 PM CDT
* AT 1014 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING A TORNADO 10 MILES NORTHWEST OF
BARGERTON...OR 10 MILES EAST OF MILAN...MOVING SOUTHEAST AT 45 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
INCLUDE BLUE GOOSE...WILDERSVILLE AND DARDEN. THIS WARNING ALSO
INCLUDES BEECH LAKE...PIN OAK LAKE AND PINE LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.THE SAFEST PLACE TO BE DURING A TORNADO IS IN A STORM SHELTER. IF NO
STORM SHELTER IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 3555 8824 3549 8844 3550 8847 3573 8861
3579 8861 3579 8865 3585 8869 3599 8861
3578 8818 3577 8818
TIME...MOT...LOC 0314Z 308DEG 38KT 3586 8859
$$3 follow-up statements
000
WWUS54 KMEG 050330
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1030 PM CDT TUE AUG 4 2009
TNC017-077-050400-
/O.CON.KMEG.TO.W.0066.000000T0000Z-090805T0400Z/
CARROLL TN-HENDERSON TN-
1030 PM CDT TUE AUG 4 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
HENDERSON AND SOUTHWESTERN CARROLL COUNTIES...
AT 1030 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR HICKORY FLAT...OR
13 MILES SOUTHEAST OF MILAN...MOVING SOUTHEAST AT 25 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
INCLUDE BLUE GOOSE...BARGERTON...WILDERSVILLE...REAGAN AND DARDEN.
THIS WARNING ALSO INCLUDES BEECH LAKE...PIN OAK LAKE AND PINE LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A STORM SHELTER. IF NO
STORM SHELTER IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ALERT
AREA.
&&
LAT...LON 3555 8824 3549 8843 3549 8845 3550 8847
3573 8861 3579 8861 3579 8865 3585 8869
3590 8854 3578 8818 3577 8818
TIME...MOT...LOC 0330Z 316DEG 20KT 3581 8856
$$000
WWUS54 KMEG 050341
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1041 PM CDT TUE AUG 4 2009
TNC017-050351-
/O.CAN.KMEG.TO.W.0066.000000T0000Z-090805T0400Z/
CARROLL TN-
1041 PM CDT TUE AUG 4 2009
...THE TORNADO WARNING FOR SOUTHWESTERN CARROLL COUNTY IS
CANCELLED...
AT 1041 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA
...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE TORNADO WARNING IS CANCELLED.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ALERT
AREA.
LAT...LON 3555 8824 3549 8842 3550 8847 3573 8861
3579 8861 3580 8859 3582 8844 3578 8818
TIME...MOT...LOC 0341Z 329DEG 29KT 3573 8849
$$
TNC077-050400-
/O.CON.KMEG.TO.W.0066.000000T0000Z-090805T0400Z/
HENDERSON TN-
1041 PM CDT TUE AUG 4 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
HENDERSON COUNTY...
AT 1040 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR BARGERTON...OR 8
MILES NORTHWEST OF LEXINGTON...MOVING SOUTHEAST AT 35 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
INCLUDE REAGAN AND DARDEN. THIS WARNING ALSO INCLUDES BEECH LAKE...
PIN OAK LAKE AND PINE LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
PENNY SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A STORM SHELTER. IF NO
STORM SHELTER IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ALERT
AREA.
&&
LAT...LON 3555 8824 3549 8842 3550 8847 3573 8861
3579 8861 3580 8859 3582 8844 3578 8818
TIME...MOT...LOC 0341Z 329DEG 29KT 3573 8849
$$000
WWUS54 KMEG 050359
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1059 PM CDT TUE AUG 4 2009
TNC077-050409-
/O.EXP.KMEG.TO.W.0066.000000T0000Z-090805T0400Z/
HENDERSON TN-
1059 PM CDT TUE AUG 4 2009
...THE TORNADO WARNING FOR HENDERSON COUNTY WILL EXPIRE AT 1100 PM
CDT...
AT 1059 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE
TORNADO WARNING WILL BE ALLOWED TO EXPIRE.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3555 8824 3549 8842 3550 8847 3573 8861
3579 8861 3580 8859 3582 8844 3578 8818
TIME...MOT...LOC 0359Z 329DEG 29KT 3560 8840
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this tornado warning went out at Aug 4, 8:13 PM CDT, 2 hours 1 minute earlier.
Area forecast discussion, Aug 4, 8:13 PM CDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 813 PM CDT TUE AUG 4 2009 .DISCUSSION... HUGE SQUALL LINE MOVING THROUGH MIDDLE TENNESSEE AND EXTENDING INTO NORTHWEST TENNESSEE. THIS LINE WILL CONTINUE TO MOVE SOUTH TO SOUTHEAST AFFECTING MANY AREAS ALONG THE TENNESSEE RIVER. OVER THE PAST TWO HOURS...ADDITIONAL STRONG TO SEVERE THUNDERSTORMS WERE DEVELOPING NORTHWEST OF THE MAIN LINE ABOUT 75 MILES SOUTH OF STL. THE SEVERE THUNDERSTORM WATCH WILL CONTINUE UNTIL 11 PM AND MAY NEED TO BE EXTENDED DEPENDING ON THE EVOLUTION OF THE AFOREMENTIONED STORMS SOUTH OF STL. THE SAME AREAS CURRENTLY EXPERIENCING HEAVY RAIN WILL LIKELY SEE ADDITIONAL HEAVY RAIN AND POSSIBLE FLOODING. FLASH FLOODING AND STRAIGHT-LINE WINDS WILL BE THE MAIN PROBLEMS WITH STORMS OVER THE REMAINDER OF THE NIGHT. WILL RAISE OVERNIGHT TEMPERATURES FOR MUCH OF THE MIDSOUTH DUE TO ABUNDANT LOW LEVEL MOISTURE REMAINING IN PLACE. COOLEST TEMPERATURES WILL OCCUR DURING OR SHORTLY AFTER SHOWERS MOVE OVER A PARTICULAR AREA...AND BE SHORT LIVED. AC && .PREV DISCUSSION... /ISSUED 348 PM CDT TUE AUG 4 2009/ DISCUSSION... REMNANTS OF THIS MORNING/S MCS OVER IL/IN HAVE DROPPED INTO KY AND EASTERN TN AT DISCUSSION TIME. SCATTERED THUNDERSTORMS EXTENDED WEST OF THE MCS THROUGH CENTRAL AND SOUTHERN MO. THIS SCATTERED LINE OF STORMS APPEARED HAVE FORMED ALONG A WEAK BAROCLINIC ZONE... WHILE A MORE PRONOUNCED SURFACE COLD FRONT WAS SLOWLY DROPPING SOUTH THROUGH IA AND EASTERN NE. NOT CONFIDENT THAT THESE STORMS WILL PERSIST INTO THE NIGHTTIME...PARTICULARLY WEST OF THE MS RIVER. HAVE KEPT POPS DOWN INTO THE 20S/30S AT MEMPHIS AT JACKSON. ONE MORE POTENTIAL ROUND OF SCATTERED THUNDERSTORMS WEDNESDAY NIGHT / EARLY THURSDAY... BEFORE THE SOUTHERN PLAINS UPPER LEVEL RIDGE EXTENDS ITS REACH INTO THE LOWER MS RIVER VALLEY. HEAT INDICES WILL LIKELY REACH 105 AT MEMPHIS AND THE EASTERN AR/NORTHWEST MS DELTA WEDNESDAY AFTERNOON. HAVE INCLUDED EXCESSIVE HEAT MENTION IN THE HAZARDOUS WEATHER OUTLOOK. MIDSHIFT WILL LIKELY NEED TO ISSUE HEAT ADVISORY HEADLINES FOR AT LEAST A PORTION OF THE MIDSOUTH FOR WEDNESDAY. GFS/NAM MOS HAVE YET TO KEY IN ON THE SIGNIFICANT EVAPOTRANSPIRATION FOLLOWING THE RECENT RAINS. FOR THURSDAY AND FRIDAY...THE 12Z GFS KEEPS THE MIDSOUTH BETWEEN THE SEA BREEZE STORMS ALONG THE GULF COAST AND THE NORTHWEST FLOW THUNDERSTORMS IN THE UPPER MIDWEST. WHAT REMAINS FOR THE MIDSOUTH IS HOT HUMID AND MOSTLY SUNNY CONDITIONS. MAY SEE ISOLATED AFTERNOON THUNDERSTORMS RETURN LATE WEEKEND/EARLY NEXT WEEK... AS THE UPPER RIDGE CENTER LIFTS EAST TO THE CAROLINAS. PWB && .AVIATION... 00Z TAF CYCLE PRIMARY FORECAST CONCERN FOR THIS EVENING WILL BE SEVERE MCS TRACKING SOUTHEAST OUT OF WESTERN KENTUCKY INTO PORTIONS OF NORTHWEST TENNESSEE. AIRMASS REMAINS AT LEAST MODERATELY UNSTABLE TO THE SOUTH OF THIS COMPLEX...YET LARGE SCALE SUBSIDENCE APPEARS STRONG JUST TO THE WEST OF THIS COMPLEX. SO THERE STILL REMAINS UNCERTAINTY WITH HOW FAR WEST THIS COMPLEX WILL BACKBUILD. DECIDED TO INCLUDE TEMPO FOR A COUPLE OF HOURS AT MKL FOR +TSRA ALONG WITH OCCASIONAL IFR/MVFR CEILINGS/VISBYS AND STRONG WIND GUST POTENTIAL. OTHERWISE THUNDERSTORM POTENTIAL TOO LOW AT ALL OTHER SITES TO INCLUDE TEMPOS...AND HAVE MAINTAINED VFR CONDITIONS AND LIGHT SOUTH WINDS. VFR CONDITIONS WILL PREVAIL TOMORROW MORNING WITH PERIODS OF MVFR POSSIBLE BY AFTERNOON WITH ADDITIONAL CHANCES FOR SHOWERS AND THUNDERSTORMS. JLH && .PRELIMINARY POINT TEMPS/POPS... MEM 75 94 76 95 / 30 30 10 10 MKL 72 92 70 92 / 50 30 10 10 JBR 73 93 73 94 / 40 30 10 10 TUP 73 94 71 93 / 20 30 20 20 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Aug 4, 7:02 PM CDT, 3 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 702 PM CDT TUE AUG 4 2009 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-060215- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 702 PM CDT TUE AUG 4 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ALONG AND NORTH OF A JONESBORO TO SAVANNAH LINE. DAMAGING STRAIGHT-LINE WINDS WILL BE THE PRIMARY SEVERE WEATHER THREAT. LOCALLY HEAVY RAIN AND FLASH FLOODING WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY OVER NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL AND MOST OF WEST TENNESSEE. DAMAGING STRAIGHT-LINE WINDS WILL BE THE PRIMARY SEVERE WEATHER THREAT. WEDNESDAY AFTERNOON HEAT INDICES WILL APPROACH AND POSSIBLY EXCEED 105 DEGREES OVER THE EASTERN ARKANSAS AND NORTHWEST MISSISSIPPI DELTA...AS WELL AS THE MEMPHIS METRO AREA. A HEAT ADVISORY MAY BE ISSUED WEDNESDAY FOR THESE AREAS. THE OPPRESSIVE HEAT AND HUMIDITY WILL LIKELY CONTINUE INTO THE LATTER HALF OF THIS WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED TONIGHT.
In the hours before
Local storm report, Aug 4, 7:45 PM CDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
745 PM CDT TUE AUG 04 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0729 PM HAIL PURYEAR 36.44N 88.33W
08/04/2009 E0.75 INCH HENRY TN PUBLIC
&&
DSVLocal storm report, Aug 4, 8:01 PM CDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
801 PM CDT TUE AUG 04 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0729 PM HAIL PURYEAR 36.44N 88.33W
08/04/2009 E0.75 INCH HENRY TN PUBLIC
0751 PM TSTM WND DMG PARIS 34.18N 89.47W
08/04/2009 LAFAYETTE MS LAW ENFORCEMENT
SEVERAL LARGE TREES AND POWER POLES DOWN IN THE CITY OF
PARIS
&&
DSVLocal storm report, Aug 4, 8:05 PM CDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
805 PM CDT TUE AUG 04 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0729 PM HAIL PURYEAR 36.44N 88.33W
08/04/2009 E0.75 INCH HENRY TN PUBLIC
0751 PM TSTM WND DMG PARIS 36.30N 88.31W
08/04/2009 HENRY TN LAW ENFORCEMENT
SEVERAL LARGE TREES AND POWER POLES DOWN IN THE CITY OF
PARIS
&&
DSVLocal storm report, Aug 4, 8:16 PM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
816 PM CDT TUE AUG 04 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0729 PM HAIL PURYEAR 36.44N 88.33W
08/04/2009 E0.75 INCH HENRY TN PUBLIC
0751 PM TSTM WND DMG PARIS 36.30N 88.31W
08/04/2009 HENRY TN LAW ENFORCEMENT
SEVERAL LARGE TREES AND POWER POLES DOWN IN THE CITY OF
PARIS
0759 PM TSTM WND GST 7 ESE HENRY 36.16N 88.29W
08/04/2009 E60.00 MPH HENRY TN TRAINED SPOTTER
0804 PM TSTM WND DMG MCKENZIE 36.14N 88.51W
08/04/2009 CARROLL TN EMERGENCY MNGR
TREES AND POWER LINES DOWN
0810 PM TSTM WND DMG HUNTINGDON 36.01N 88.41W
08/04/2009 CARROLL TN EMERGENCY MNGR
TREES AND POWER LINES DOWN
&&
DSVLocal storm report, Aug 4, 9:11 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
911 PM CDT TUE AUG 04 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0729 PM HAIL PURYEAR 36.44N 88.33W
08/04/2009 E0.75 INCH HENRY TN PUBLIC
0751 PM TSTM WND DMG PARIS 36.30N 88.31W
08/04/2009 HENRY TN LAW ENFORCEMENT
SEVERAL LARGE TREES AND POWER POLES DOWN IN THE CITY OF
PARIS
0759 PM TSTM WND GST 7 ESE HENRY 36.16N 88.29W
08/04/2009 E60.00 MPH HENRY TN TRAINED SPOTTER
0804 PM TSTM WND DMG MCKENZIE 36.14N 88.51W
08/04/2009 CARROLL TN EMERGENCY MNGR
TREES AND POWER LINES DOWN
0810 PM TSTM WND DMG HUNTINGDON 36.01N 88.41W
08/04/2009 CARROLL TN EMERGENCY MNGR
TREES AND POWER LINES DOWN
0840 PM TSTM WND GST 10 NNE PARSONS 35.79N 88.06W
08/04/2009 E60.00 MPH DECATUR TN PUBLIC
BLEW 2 LARGE TRASH BINS END OVER END ACROSS PARKING LOT
AT GAS STATION IN SUGAR TREE TENNESSEE
&&
DSVSpecial weather statement, Aug 4, 9:14 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 914 PM CDT TUE AUG 4 2009 TNZ001>004-050300- HENRY TN-WEAKLEY TN-LAKE TN-OBION TN- 914 PM CDT TUE AUG 4 2009 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... HENRY COUNTY IN NORTHWEST TENNESSEE... EXTREME NORTHEASTERN LAKE COUNTY IN NORTHWEST TENNESSEE... OBION COUNTY IN NORTHWEST TENNESSEE... WEAKLEY COUNTY IN NORTHWEST TENNESSEE... A LINE OF STRONG THUNDERSTORMS PRODUCING 40 TO 50 MPH WINDS WAS LOCATED FROM 19 MILES NORTHWEST OF PARIS LANDING STATE PARK TO 4 MILES SOUTHEAST OF CLAYTON AT 915 PM CDT...MOVING SOUTHEAST AT 50 MPH. PEOPLE IN HENRY...LAKE...OBION AND WEAKLEY COUNTIES...INCLUDING LOCATIONS NEAR MARTIN...PARIS LANDING STATE PARK...PARIS AND UNION CITY...SHOULD MONITOR THIS STORM CLOSELY THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 1000 PM CDT. .A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 7:03 PM CDT | Severe Thunderstorm Warning | MEG | Henry, Obion, Weakley | 42 min |
| Aug 4, 7:06 PM CDT | Flash Flood Warning | MEG | Henry, Obion, Weakley | 3 hr |
| Aug 4, 7:34 PM CDT | Severe Thunderstorm Warning | MEG | Carroll, Henry, Weakley | 41 min |
| Aug 4, 7:38 PM CDT | Flash Flood Warning | MEG | Carroll, Henry, Weakley | 3 hr |
| Aug 4, 7:43 PM CDT | Severe Thunderstorm Warning | MEG | Henry, Weakley | 47 min |
| Aug 4, 8:09 PM CDT | Severe Thunderstorm Warning | MEG | Carroll, Decatur, Henderson | 66 min |
| Aug 4, 9:34 PM CDT | Severe Thunderstorm Warning | MEG | Lake, Obion | 56 min |
| Aug 4, 9:38 PM CDT | Severe Thunderstorm Warning | MEG | Carroll, Gibson, Henry, Obion, Weakley | 67 min |
| Aug 4, 10:05 PM CDT | Tornado Warning | MEG | Carroll, Gibson, Obion, Weakley | 22 min |
| Aug 4, 10:10 PM CDT | Flash Flood Warning | MEG | Carroll, Decatur, Gibson, Henry, Lake, Obion and 1 more | 3 hr |
| Aug 4, 10:16 PM CDT | Severe Thunderstorm Warning | MEG | Dyer, Lake | 44 min |
| Aug 4, 10:39 PM CDT | Severe Thunderstorm Warning | MEG | Carroll, Decatur, Henderson | 51 min |
| Aug 4, 11:00 PM CDT | Severe Thunderstorm Warning | MEG | Dyer, Lake | 45 min |
| Aug 5, 12:02 AM CDT | Severe Thunderstorm Warning | MEG | Dyer, Lauderdale | 30 min |
Nearby
Tornado Warnings in Tennessee, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.